If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

intro

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • intro

    [intro]

    Author: Mary (---.proxy.aol.com)

    Date: 06-12-02 11:27

    Hello everybody I'm so glad to have found this message board. I am 42 years old, diagnosed with HCM 7 yrs ago. I recently (finally!) got my disability approval, after fighting for it for almost 3 years. I am currently on tambocor, verapamil, toprol and amiodarone, plus a baby aspirin every day. I was recently told by my cardiologist that a recent echo indicated that instead of thickening only of the septum I may have what they call "global thickening," which means that the entire heart is thickening, not just the septum. I have to have a transesophogeal echo next month, at which point I'll be seeing a surgeon to discuss what, if any, surgical options are available to me. I have basically uncontrolled atrial fib, shortness of breath with the most minor activities, and a lot of lethargy due to the disease and I guess so many meds. I'm sick of being sick!

    I'm curious to know if anybody else has experience with global thickening, or any knowledge of it. The doctors indicated that if this is the case my surgical options are greatly decreased. thanks for listening.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: intro]

    Author: Board Moderator: Sarah Beckley (---.dialup.mindspring.com)

    Date: 06-16-02 03:51

    Dear Mary

    I'm sorry no one has responded to your post. I believe that global thickening is called dilative cardiomyopathy.

    You are on an amazing combination of medications and I'm curious to know why you are still taking amiodarone if your afib is uncontrolled by it. It was my understanding that if it doesn't work for someone, they let you stop taking it because it is pretty toxic (or can be). And taking those other three in combo is pretty rare too. Are you seeing an HCM specialist?

    please call the HCMA office if you aren't.

    take care,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: intro]

    Author: Mary (---.proxy.aol.com)

    Date: 06-17-02 17:42

    Sarah,

    well, I'm seeing a cardiologist and an electrophysiologist. Between the 2 of them they have been tinkering around with my meds for the last few years. Norpace, betapace, you name it I've probably been on it. For some reason they are insisting on medicating before doing anything else. A frustrating and tiring process.

    Mary

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: intro]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 06-17-02 17:54

    Mary,

    Sarah is incorrect - dilated cardiomyopathy is a thinning of the heart walls not a thickening. The term golbal thickening is one I have only heard used a few times, I believe what your doctor is refering to is thickening of the left ventricular walls and apex of the heart as well as the septum. If this is the case I do not believe sugury will be an option. I would strongly suggest you be seen by a specialty center.

    Feel free to call the HCMA if you have any questions. Also...I ditto Sarahs apology for the delay in the responce to your posting.

    Lisa Salberg

    HCMA

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: intro]

    Author: Board Moderator--Sarah Beckley (---.dsl.mindspring.com)

    Date: 06-17-02 21:38

    Hi

    Sorry, wrong again. Back to books for me. and 40 lashes with a wet noodle.

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: intro]

    Author: Lisa Salberg (208.47.172.---)

    Date: 06-18-02 11:20

    Sarah - no 40 lashes this time!... You do such a good job, nobody is perfect!

    Lisa
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X